Alert archive / Kentucky / Wind Advisories in 2024

Wind Advisory 3, NWS Louisville, KY

January 11, 202449 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Jan 11, 2024, 2:04 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Jan 12, 2024, 6:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2024, 2:04 AM CST (08:04 UTC)
In effect from
Jan 12, 2024, 6:00 AM CST
Expired
Jan 12, 2024, 11:00 AM CST
In force
5 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2024-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2024-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WWUS73 KLMK 110804
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
304 AM EST Thu Jan 11 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-112100-
/O.NEW.KLMK.WI.Y.0003.240112T1200Z-240113T1200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
304 AM EST Thu Jan 11 2024 /204 AM CST Thu Jan 11 2024/

...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ FRIDAY TO
7 AM EST /6 AM CST/ SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...From 7 AM EST /6 AM CST/ Friday to 7 AM EST /6 AM CST/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and power outages may result.

* ADDITIONAL DETAILS...It is possible that portions of this wind
  advisory may be upgraded to a high wind warning if the threat
  for damaging wind gusts increases. Stay up to date with the
  latest forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
120 
WWUS73 KLMK 112108
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
408 PM EST Thu Jan 11 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121000-
/O.CON.KLMK.WI.Y.0003.240112T1200Z-240113T1200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
408 PM EST Thu Jan 11 2024 /308 PM CST Thu Jan 11 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/
FRIDAY TO 7 AM EST /6 AM CST/ SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...From 7 AM EST /6 AM CST/ Friday to 7 AM EST /6 AM CST/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and power outages may result.

* ADDITIONAL DETAILS...It is possible that portions of this wind 
  advisory may be upgraded to a high wind warning if the threat 
  for damaging wind gusts increases. Stay up to date with the 
  latest forecasts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KDW
190 
WWUS73 KLMK 120715
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
215 AM EST Fri Jan 12 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121500-
/O.CON.KLMK.WI.Y.0003.240112T1200Z-240113T1200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
215 AM EST Fri Jan 12 2024 /115 AM CST Fri Jan 12 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS
MORNING TO 7 AM EST /6 AM CST/ SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 45 to 55 mph 
  expected. Isolated higher gusts are possible.

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...From 7 AM EST /6 AM CST/ this morning to 7 AM EST /6 AM 
  CST/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...It is possible that portions of this wind 
  advisory may be upgraded to a high wind warning if the threat 
  for damaging wind gusts increases. Stay up to date with the 
  latest forecasts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
617 
WWUS73 KLMK 121100
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
600 AM EST Fri Jan 12 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130000-
/O.NEW.KLMK.HW.W.0001.240112T1700Z-240113T0000Z/
/O.NEW.KLMK.WI.Y.0004.240113T0000Z-240113T1200Z/
/O.EXT.KLMK.WI.Y.0003.240112T1200Z-240112T1700Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
600 AM EST Fri Jan 12 2024 /500 AM CST Fri Jan 12 2024/

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY...
...HIGH WIND WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
7 PM EST /6 PM CST/ THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 7 AM EST /6 AM CST/ SATURDAY...

* WHAT...Wind gusts this morning will gradually increase in
  intensity, peaking this afternoon and early evening. Widespread
  gust over 50 mph expected, with sporadic gusts of 58 mph or more
  this afternoon and early evening. Gusts for much of the 
  overnight hours will range from 40 to 50 mph. 

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...A wind advisory will remain in effect until noon EST /11
  AM CST/ today. A High Wind Warning will then go into effect at
  noon EST /11 AM CST/ today and last until 7 PM EST /6 PM CST/
  this evening. Afterwards, a wind advisory will then be in effect 
  from 7 PM EST /6 PM CST/ this evening to 7 AM EST /6 AM CST/ 
  Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are expected. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain indoors during the most 
intense part of the windstorm. Use caution if you must drive.

&&

$$

DM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:19 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 10, 11:19 PM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1219 AM EST Thu Jan 11 2024

...Updated Aviation Discussion...

.Forecast Update...
Issued at 915 PM EST Wed Jan 10 2024

Skycover continues to improve across the region this evening,
although we expect an increase in mid-level clouds tonight mainly
between 06-12z. The sfc low over Iowa is extending cloud cover
across portions of IN/IL, and HREF cloud probs keep the best chances
north of I-64.

Rest of the forecast remains on track for tonight. Winds will be
elevated early tomorrow morning due to a LLJ across the region,
though gusts should remain under 30 mph. Temperatures will slowly
increase through the day tomorrow, with the lows likely occurring
right after midnight. Temperatures should reach 50 degrees for most,
except for areas north of I-64, where clouds will be lingering. A
dry forecast continues for tomorrow with dry air in place.

&&

.Short Term...(This evening through Thursday)
Issued at 324 PM EST Wed Jan 10 2024

Currently, a surface low, crossing from Nebraska into Iowa, is
producing tight pressure gradients extending east into the Ohio and
Mississippi River Valleys. This is generating the gusty southwest
winds over southern Indiana and central Kentucky. It's also pushing
the stratus layer, over the region, slowly to the northeast.
Satellite imagery shows most of western Kentucky is clear and sunny.
This clearing has already reached parts of Logan County. Expect the
clear to continue to the northeast through the evening and early
nighttime hours.

Tonight, as the aforementioned surface low moves east across Iowa,
Illinois, and nears Chicago, winds over the CWA will back towards
the south early in the night. Even with clear skies, warm air
advection should help limit falling temperatures. Winds will ease
some but will remain around 5-10 mph with slightly higher gusts.
Many areas could see their low early in the night as clear skies and
lighter winds allow more radiative cooling, but as winds increase to
10-15 mph with gusts around 20 mph and veer back towards the
southwest after midnight, increased warm air advection and increased
cloud cover, from the passing low, will begin lifting temperatures
during the second half of the night. Lows in the upper 20s to mid
30s are expected to be reached near midnight.

Tomorrow, as the low near Chicago continues to move east, it will
begin to dissipate. A small mid-level ridge and surface high
pressure, extending from the south, will move across the Lower Ohio
Valley. This will result in a mostly sunny day with winds dropping
to near 5-8 mph by the afternoon. Winds will back from the southwest
towards the southeast throughout the day. High temperatures from the
added sunshine and warm air advection should reach into the upper
40s to low 50s. If you need to get out this will be the day to do
it.

.Long Term...(Thursday night through Wednesday)
Issued at 330 PM EST Wed Jan 10 2024

==================================================================

Key Messages:

- Strong storm system with multiple weather impacts likely Friday
into early Saturday including very gusty winds, rain, and isolated
thunderstorms. Very high confidence in gusty (40+ mph) wind
potential.

- Accumulating snow possible with a system ahead of an arctic front
Sunday into early next week.

- Arctic airmass brings some of the coldest air to the region since
December 2022 early next week. Air temperatures may fall below zero
degrees F in portions of the region with wind chills below -10
degrees F. Very high confidence in impactful cold temperatures.

==================================================================

Thursday Night - Friday Night...

The main system of interest during the first part of the extended
forecast period will be located over the Red River Valley as
deepening upper level troughing along the central/southern Rockies
ejects into the Plains Thursday night. From Thursday night into
Saturday morning, the upper trough will intensify, with the trough
axis becoming negatively tilted as it passes through the Mississippi
and Ohio Valleys on Friday. Strong positive differential vorticity
advection downstream of the upper trough will promote a broad area
of mass response via rising motion in the low-to-mid levels of the
atmosphere, contributing to strong sfc cyclogenesis Friday and
Friday night. Current medium-range progs have the sfc low deepening
from the mid 990s mb over north TX Friday morning to the low 970s mb
over the lower peninsula of MI Saturday morning, which would flirt
with the "bomb cyclogenesis" definition of central pressure falls of
24 mb in 24 hrs. As an indicator of just how strong this low
pressure is expected to be, both the NAEFS (GEFS and Canadian) and
EPS Ensemble Mean MSLP values are lower than the model
climatological minimum.

With such a strong pressure/height gradient across the Ohio Valley
for Friday and Friday night, the main impact from the late week
system is expected to be strong and gusty winds. With model
soundings showing greater amounts of saturation and a low-level
inversion Friday morning, think the worst of the winds hold off
until Friday afternoon. The main period of concern for strong and
gusty winds looks to be from 18Z (1 pm EST) Friday to 06Z (1 am EST)
Saturday, as colder and drier mid-level air will lead to steeper
lapse rates, helping to mix higher momentum air aloft down to the
surface. Ensemble probabilities suggest a greater than 80% chance of
exceeding 40 mph wind gusts across the CWA during this time period,
with a 30-50% chance of exceeding 50 mph wind gusts. Additionally,
the ECMWF Extreme Forecast Index (EFI) for wind gusts exceeds 0.8,
with a shift of tails of 1 across the region during this time
period, suggesting highly anomalous wind gusts are likely. At this
time, expect sustained 20-30 mph winds with widespread 40-50 mph
wind gusts Friday afternoon and evening, with isolated 50+ mph
gusts.

It is also worth noting the potential for a few thunderstorms late
Friday morning through Friday afternoon. As steeper lapse rates work
in just ahead of the mid-level dry slot, model soundings show a
narrow tongue of 100-200 J/kg MLCAPE. If any stronger convective
cores develop, an isolated damaging wind threat would be expected,
mainly from stronger winds aloft being brought down to the surface.
CIPS severe analogs and CSU Machine Learning probabilities echo this
thinking, showing a 5-15% chance of storm-related damaging winds.

A secondary impact from the Friday-Friday Night system will be
precipitation. As a result of a more northerly track of the sfc low
and quicker infiltration of mid-level dry air, precipitation totals
have come down relative to earlier forecasts. Expected rainfall
amounts now range from 0.50-1" south of the Western KY/Bluegrass
Parkways to 0.75-1.25" along the Ohio River to 1-1.5" across the far
northwestern CWA. On the back end of the precipitation Friday night,
a few hours of light snow will be possible primarily north of I-64
as much colder air rushes into the region. With lingering moisture
depth struggling to reach into the DGZ for more than a few hours,
accumulations should be a dusting or less for most areas, with
widespread impacts from snow unlikely at this time.

Saturday - Tuesday night...

Winds will gradually relax through the day on Saturday as sfc low
pressure moves into southeastern Canada and flow aloft becomes much
more zonal. The period from Saturday morning through Sunday morning
looks dry across central KY and southern IN with slightly below
normal temperatures. Skies will try to clear from southwest to
northeast on Saturday, with a higher probability of seeing sunshine
across southern KY.

The next system of interest is expected to move across the Ohio and
Tennessee valleys Sunday night through Tuesday, with expected
temperatures cold enough that there is high confidence that snow
would be the predominant p-type. Ensemble solutions continue to show
quite a bit of spread in the exact track of the system, though both
the EPS and GEFS ensemble families depict greater than 50% chances
for exceeding 1" of snowfall, assuming a 10:1 ratio. That assumption
appears to be quite dubious, as the expected snow ratios would be
closer to 15 or 20:1 given the thermal profile. These ratios suggest
a dry and fluffy snow that will get the most "bang for the buck" in
spite of limited QPF.

There is also high confidence in anomalously cold temperatures early-
to-mid next week, as ECMWF EFI values are -0.8 or lower across the
region for next Monday and Tuesday night. At present, the coldest
night is expected to be Monday night, with lows currently forecast
to range between -5 and +5, with wind chills as low as -15 expected.
If there is widespread snowpack, lows may be even colder than
currently forecasted, leading to some of the coldest air across the
region since December 2022.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1218 AM EST Thur Jan 11 2024

All terminals are VFR and will continue to be VFR through this TAF
cycle. Winds are beginning to increase as a LLJ moves into the
region from the west. As a result, LLWS is expected at all terminals
until 12Z. After sunrise, the jet will weaken and push northeast of
the region, allowing winds to relax and LLWS to subside. Into the
afternoon, some SCT-BKN mid-level clouds will move over our northern
terminals.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...CJP
Short Term...KDW
Long Term...CSG
Aviation...SRM
Hazardous weather outlook, Jan 10, 2:45 PM CST, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
345 PM EST Wed Jan 10 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-112045-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
345 PM EST Wed Jan 10 2024 /245 PM CST Wed Jan 10 2024/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A powerful storm system will move across the region Friday into
Friday night. Widespread strong and gusty winds are expected Friday
afternoon through Saturday morning, with wind gusts in excess of 50
mph possible. A few thunderstorms are also possible Friday which
could produce locally stronger wind gusts. Rain is likely to change
to a brief period of light snow Friday night, especially across
southern Indiana.

An arctic cold front will bring a chance for widespread snowfall to
the region Sunday night into Monday, with bitterly cold temperatures
expected for early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed to report strong wind gusts on
Friday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CSG/KDW

Nearby

Wind Advisories in Kentucky, 2024Wind Advisories in Indiana, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.